Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 27, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at May 27, 2006, 10:46 PM CDT for Calumet County, Manitowoc County, Wisconsin. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 27, 2006, 10:46 PM CDT (03:46 UTC)
- Expired
- May 27, 2006, 11:45 PM CDT
- In force
- 59 min
- Issued by
- NWS Green Bay, WI
- Area
- Counties, with a storm outline in the text
Counties Calumet County, WI, Manitowoc County, WI
The radar
The Green Bay radar (KGRB), 40 km from the middle of the area, began a volume at 03:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 3.8 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 214 J/kg
- Mixed-layer CIN
- -64 J/kg
- Mixed-layer LCL
- 1367 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 119 m²/s²
- 0-3 km storm-relative helicity
- 166 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KGRB 280346 SVRGRB WIC015-071-280445- /O.NEW.KGRB.SV.W.0027.060528T0346Z-060528T0445Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GREEN BAY WI 1046 PM CDT SAT MAY 27 2006 THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CALUMET COUNTY IN EAST CENTRAL WISCONSIN NORTHERN MANITOWOC COUNTY IN EAST CENTRAL WISCONSIN * UNTIL 1145 PM CDT * AT 1044 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HAIL UP TO 1 INCH IN DIAMETER. THIS STORM WAS LOCATED NEAR CHILTON...OR ABOUT 15 MILES SOUTHEAST OF APPLETON... AND MOVING NORTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... BRILLION BY 1100 PM... HAIL AND DANGEROUS LIGHTNING ARE EXPECTED WITH THE STORM. IF OUTDOORS...MOVE INSIDE AND STAY AWAY FROM WINDOWS. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. LAT...LON 4412 8829 4398 8818 4420 8751 4431 8773 $$ KALLAS
3 follow-up statements
000 WWUS53 KGRB 280405 SVSGRB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 1104 PM CDT SAT MAY 27 2006 WIC015-071-280445- /O.CON.KGRB.SV.W.0027.000000T0000Z-060528T0445Z/ MANITOWOC WI-CALUMET WI- 1104 PM CDT SAT MAY 27 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 PM CDT FOR CALUMET AND NORTHERN MANITOWOC COUNTIES... AT 1101 PM...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HAIL UP TO 1 INCH IN DIAMETER. THIS STORM WAS LOCATED NEAR COLLINS...OR ABOUT 18 MILES WEST OF MANITOWOC...MOVING EAST AT 25 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... REEDSVILLE BY 1110 PM... GRIMMS BY 1115 PM... WHITELAW AND CATO BY 1120 PM... HAIL AND DANGEROUS LIGHTNING ARE EXPECTED WITH THE STORM. IF OUTDOORS...MOVE INSIDE AND STAY AWAY FROM WINDOWS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. LAT...LON 4418 8810 4403 8804 4420 8751 4431 8773 $$ KALLAS
000 WWUS53 KGRB 280422 SVSGRB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 1119 PM CDT SAT MAY 27 2006 WIC015-280429- /O.CAN.KGRB.SV.W.0027.000000T0000Z-060528T0445Z/ CALUMET WI- 1119 PM CDT SAT MAY 27 2006 ...THE SEVERE THUNDERSTORM WARNING FOR CALUMET COUNTY IS CANCELLED... THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING FOR CALUMET COUNTY HAD MOVED TO THE EAST. THEREFORE...THE SEVERE THUNDERSTORM WARNING FOR CALUMET COUNTY HAS BEEN CANCELED. LAT...LON 4420 8804 4403 8804 4405 8764 4426 8753 $$ WIC071-280445- /O.CON.KGRB.SV.W.0027.000000T0000Z-060528T0445Z/ MANITOWOC WI- 1119 PM CDT SAT MAY 27 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 PM CDT FOR NORTHERN MANITOWOC COUNTY... AT 1118 PM...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HAIL UP TO 1 INCH IN DIAMETER. THIS STORM WAS LOCATED 5 MILES EAST OF COLLINS...OR ABOUT 16 MILES WEST OF MANITOWOC...MOVING EAST AT 20 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... GRIMMS...CLARKS MILLS AND VALDERS BY 1130 PM... WHITELAW BY 1135 PM... HAIL AND DANGEROUS LIGHTNING ARE EXPECTED WITH THE STORM. IF OUTDOORS...MOVE INSIDE AND STAY AWAY FROM WINDOWS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. LAT...LON 4420 8804 4403 8804 4405 8764 4426 8753 $$ KALLAS
000 WWUS53 KGRB 280444 SVSGRB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 1142 PM CDT SAT MAY 27 2006 WIC071-280452- /O.EXP.KGRB.SV.W.0027.000000T0000Z-060528T0445Z/ MANITOWOC WI- 1142 PM CDT SAT MAY 27 2006 ...THE SEVERE THUNDERSTORM WARNING FOR MANITOWOC COUNTY EXPIRES AT 1145 PM CDT... THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED. HEAVY RAIN...SMALL HAIL AND GUSTY WINDS ARE ALL STILL POSSIBLE WITH THESE THUNDERSTORMS. LAT...LON 4420 8804 4403 8804 4405 8764 4426 8753 $$ KALLAS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 3:45 PM CDT, 7 hours 1 minute earlier.
Area forecast discussion, May 27, 3:45 PM CDT, 7 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 345 PM CDT SAT MAY 27 2006 .SHORT TERM...TONIGHT AND SUNDAY...BROAD UPPER TROF SHIFTING SLOWLY EAST...FORCING RIDGE TO BUILD IN OVER WESTERN LAKES. SHORT WAVE RIDING SW FLOW AHEAD OF TROF WILL PASS THROUGH WI THIS EVENING. TWO AREAS OF CONVECTION WORKING THROUGH STATE ATTM...FIRST AREA FORMED NORTH OF AREA OF SHOWERS LEFT OVER FROM PREVIOUS NIGHTS CONVECTION. STORMS OF A PULSING NATURE. THIS AREA EXPECTED TO LIFT NORTH OUT OF AREA BY EARLY EVENING. WITH ONSHORE WINDS...LAKESHORE REMAINS MORE STABLE WITH CAPES NEAR 200...THUS LINE HAS SEEMED TO STOP BUILDING TO THE EAST AROUND CENTRAL SHAWANO COUNTY. SECOND AREA...STRONGER STORMS PUSHING THROUGH SOUTH CENTRAL WI ASSOCIATED WITH UPPER SHORT WAVE. SOME BUILDING TO THE NORTH...EARLIER CLOUDS/PCPN DID NOT DO TOO MUCH TO ATMOSPHERE AS CAPES CENTRAL WI STILL AROUND 2K OVER WOOD/PORTAGE AREA. THIS AREA ALSO EXPECTED TO PUSH EAST OF THE AREA BY THIS EVENING. QUESTION IS IF AND WHEN WILL MORE CONVECTION FORM/MOVE IN. STRONG LLVL WAA WITH 850 JET INCREASING AND BECOMING FOCUSED OVER WI AND UPPER MI. ADDITIONAL STORMS NOW FIRING IN CENTRAL IA. WILL GO WITH OVERALL SCATTERED/CHANCE WORDING ATTM AND LET LATER SHIFT ADJUST AS NECESSARY. 850 TEMPS RISE TO +20C BY MORNING...EFFECTIVELY CAPPING ATMOSPHERE... THUS WILL KEEP FORECAST DRY. NO CHANGES MADE TO GOING PACKAGE TEMPERATURES WITH NEAR OR RECORD TEMPS EXPECTED ON SUN. .LONG TERM...SUNDAY NIGHT THRU NEXT SATURDAY. FORECAST FOCUS ON PRECIP CHANCES DURING THE ENTIRE EXTENDED PERIOD. THE GFS CONTINUES DEVELOPING PRECIP MONDAY AS THE CAP ERODES WITH CAPES OF 2K-3K J/KG. THE CANADIAN...NAM...UKMET AND ECMWF MODELS ALL EITHER HOLD PRECIP BACK UNTIL MONDAY NITE OR BRING THE LOW IN SLOWER THAN THE GFS SOLUTION. THEREFORE WILL SIDE WITH THE DRIER MODELS AND LEAVE MONDAY DRY WITH PRECIP ON MONDAY NITE AHEAD OF THE APPROACHING COLD FRONT. AS THE COLD FRONT MOVES THRU THE CWA ON TUESDAY SOME SEVERE WEATHER IS POSSIBLE...ESPECIALLY OVER THE EASTERN CWA...WITH CAPES OF 1K TO 2K J/KG AND -3 TO -5 LI/S. THE MAIN INHIBITOR WILL BE LACK OF WIND SHEAR BUT THE FRONT MAY BE ENOUGH TO KEEP A LINE OF CONVECTION GOING ACROSS THE CWA. ALTHOUGH THE NAM PUSHES THE FRONT TO THE SOUTH THE GFS AND CANADIAN BOTH HANG THE FRONT BACK OVER SOUTHERN WISCONSIN WITH ADDITIONAL CONVECTION NORTH OF THE FRONT ON WEDNESDAY. DUE TO THE TREND OF SLOWING THINGS DOWN WILL LEAVE PRECIP IN FOR WEDNESDAY UNTIL THE HIGH PUSHES THE FRONT FAR ENOUGH SOUTH BY WEDNESDAY NITE. A DISTURBANCE IN THE MID LEVELS WILL BRING THE CHANCE FOR MORE THUNDERSTORMS THURSDAY NITE AND FRIDAY ON THE GFS AND ECMWF MODELS. WHILE THE CANADIAN MODEL HOLDS THIS OFF UNTIL FRIDAY NITE AND SATURDAY IT SEEMS TO BE THE ODD MODEL OUT SO WILL STICK WITH THE FASTER SOLUTION. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && TE/KURIMSKI WEATHER.GOV/GREENBAY
Hazardous weather outlook, May 27, 11:45 AM CDT, 11 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 1145 AM CDT SAT MAY 27 2006 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-281645- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE- LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR- MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA- WINNEBAGO-CALUMET-MANITOWOC- 1145 AM CDT SAT MAY 27 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER CENTRAL AND EAST CENTRAL WISCONSIN FROM MID AFTERNOON ONWARD...EXTENDING INTO NORTHERN CENTRAL WISCONSIN TONIGHT...AS AN UPPER LEVEL DISTURBANCE MOVES THROUGH THE STATE. LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH NEXT FRIDAY. THUNDERSTORMS ARE POSSIBLE DURING EARLY TO MIDDLE PART OF NEXT WEEK. BE SURE TO MONITOR LATER FORECASTS WHICH WILL BETTER BE ABLE TO DEFINE THE THREAT OF SEVERE WEATHER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY OR TONIGHT. LMZ521-522-541>543-564-281645- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-THE ADJOINING WISCONSIN WATERS OF LAKE MICHIGAN OUT TO MID-LAKE- 1145 AM CDT SAT MAY 27 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WATERS OF CENTRAL AND SOUTHERN GREEN BAY...AND LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO SHEBOYGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT. PATCHES OF FOG ARE POSSIBLE OVER THE LAKE TONIGHT. BOATERS SHOULD BE PREPARED TO ENCOUNTER AREAS OF LOW VISIBILITY AND USE EXTRA CAUTION. THERE IS ALSO A CHANCE OF THUNDERSTORMS TONIGHT. THE STORMS ARE NOT EXPECTED TO BE SEVERE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH NEXT FRIDAY. THE PATCHES OF FOG ARE STILL POSSIBLE SUNDAY. THUNDERSTORMS ARE POSSIBLE DURING EARLY TO MIDDLE PART OF NEXT WEEK. BE SURE TO MONITOR LATER FORECASTS WHICH WILL BETTER BE ABLE TO DEFINE THE THREAT OF SEVERE WEATHER. TE WEATHER.GOV/GREENBAY
In the hours before
Local storm report, May 27, 10:21 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1021 PM CDT SAT MAY 27 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1014 PM HAIL 5 S SPENCER 44.69N 90.28W
05/27/2006 E1.50 INCH MARATHON WI PUBLIC
&&
MGLocal storm report, May 27, 10:23 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1023 PM CDT SAT MAY 27 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1022 PM HAIL LINDSEY 44.54N 90.30W
05/27/2006 E2.00 INCH WOOD WI TRAINED SPOTTER
&&
MGThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 7:42 PM CDT | Severe Thunderstorm Warning | GRB | Wood | 48 min |
| May 27, 8:10 PM CDT | Severe Thunderstorm Warning | GRB | Lincoln, Oneida | 50 min |
| May 27, 10:09 PM CDT | Severe Thunderstorm Warning | GRB | Wood | 36 min |
| May 27, 10:27 PM CDT | Severe Thunderstorm Warning | GRB | Marathon | 48 min |
| May 27, 10:42 PM CDT | Severe Thunderstorm Warning | GRB | Portage, Wood | 48 min |
| May 27, 10:55 PM CDT | Severe Thunderstorm Warning | GRB | Waupaca | 35 min |
| May 27, 11:29 PM CDT | Severe Thunderstorm Warning | GRB | Marathon | 46 min |
| May 27, 11:38 PM CDT | Marine Weather Statement | GRB | 97 min | |
| May 28, 12:04 AM CDT | Severe Thunderstorm Warning | GRB | Shawano | 41 min |
| May 28, 12:12 AM CDT | Marine Weather Statement | GRB | 93 min | |
| May 28, 12:12 AM CDT | Severe Thunderstorm Warning | GRB | Marathon | 48 min |
| May 28, 12:43 AM CDT | Severe Thunderstorm Warning | GRB | Shawano | 62 min |
| May 28, 12:48 AM CDT | Marine Weather Statement | GRB | 57 min | |
| May 28, 1:06 AM CDT | Marine Weather Statement | GRB | 39 min | |
| May 28, 1:16 AM CDT | Severe Thunderstorm Warning | GRB | Brown, Outagamie | 59 min |
| May 28, 1:21 AM CDT | Tornado Warning | GRB | Brown, Outagamie, Shawano | 24 min |
| May 28, 1:36 AM CDT | Special Marine Warning | GRB | 24 min | |
| May 28, 1:46 AM CDT | Severe Thunderstorm Warning | GRB | Brown | 44 min |
| May 28, 1:58 AM CDT | Severe Thunderstorm Warning | GRB | Kewaunee, Manitowoc | 47 min |
| May 28, 2:01 AM CDT | Special Marine Warning | GRB | 89 min | |
| May 28, 4:51 AM CDT | Marine Weather Statement | GRB | 39 min | |
| May 28, 6:56 AM CDT | Marine Weather Statement | GRB | 64 min | |
| May 28, 7:12 AM CDT | Marine Weather Statement | GRB | 33 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.